Can't figure it out

By 2catty Latest Reply 2008-12-28 14:08:31 -0600
Started 2008-12-27 13:10:11 -0600

O.K. I am getting frustrated. I take 160 units of Lantus a day split x2. I take byetta, and I take glyburide and novolog R when needed. I was only having a problem with my morning sugars for a long time. Finally for 2 weeks they was doing great. I was so psyched, then they starting rising right back up. But now they are high all the time between 200-300. I am not doing anything different and I work out everyday. My blood sugar is even high after I take my byetta and that's unheard of. So I don't know what's going on. I am not sick, and my stress is always high so no biggie there. I don't know what's behind it. But I am getting really close to saying forget it. It is getting on my last nerve. I know I need to figure it out and keep trying I am not a quitter, but it is just how I feel.

8 replies

2catty 2008-12-28 14:08:31 -0600 Report

I will try all your suggestions. Stress has been playing a bigger role with my bg than I thought. I take 40m.g. of celexa but I feel more depressed since taking it if anything. I don't feel a bit more relaxed. But I have to take immediate action or I feel like I am going to lose my grip. I keep headaches everyday. I am suppose to have a sleep study on Jan. 9th maybe it's because I grit my teeth together a lot. Plus I have TMJ. But headaches could also be caused by my stress. I have to do something though. Thanks everybody for your support in this matter.

Meridian - 26751
Meridian - 26751 2008-12-28 12:01:36 -0600 Report

Set aside a time each day to call your own and lock out the world. Do whatever you want. Meditate, take a bubble bath, work on a hobby, or read a good book. Whatever, just call it your time and do not let anything interfere with it. Your family will understand. It really helps. It may take a couple weeks for you to get used to it and accept it as part of your treatment. It works.

eggie 2008-12-27 23:38:24 -0600 Report

Are your numbers always highest in the morning? If so you might have dawn phenomenon. When I was on the basal/bolus regimen I took 10 more units of Levemir before bed than I took in the morning to help with it.

Avera 2008-12-27 21:44:50 -0600 Report

I agree with what everyone said about stress. You can have high levels of it and believe with all your heart that everything is just fine.

The same thing happened to me concerning my counts. I was doing nothing different and they started getting high for what I thought was no reason. My doctor suggested it might be stress and prescribed a medicine for me. As soon as the medicine had time to start working my count went right back to where it should be. I still take it and I am not bothered by stress now.

It might take a while for you to find the right medicine for stress that works for you and one that doesn't make you sleepy. Usually, the sleepy feeling doesn't last but a week or so anyway.

Just ask your doctor and tell him the same thing you told us. Tell him if you think you might like to try something.

I don't know if you have any pain related to your diabetes, but taking something like Prozac also relaxes your muscles and helps the pain also. If I remember correctly, Prozac is now generic and even has a pill you only take once a week.

Good luck! And be sure and check with the doctor. Taking a strees reliever will keep your moods from jumping down to dispair when something like this happens. Controlling our disease 24/7 is stressful for all of us and these setbacks, be they small or large drive us wild.

Debe Pendice
Debe Pendice 2008-12-27 20:45:20 -0600 Report

Sad but true, stress plays a major role for diabetics. Continue monitoring your BS and write beside it had your day is going like, if it is good, or if it is stressful. Watch how the patterns go and when your BS is up thats when you should have a comment in your log…

2catty 2008-12-27 19:59:30 -0600 Report

Strangely enough my husband came home from his first day on his new job. Because he has been out of work for a month, and everything went great. And guess what? 15 minutes after my blood sugar went from 245 to 117. That was so weird. I am puzzled by it. But I feel so relieved. I just hope everything keeps going well. Hopefully it will.

Meridian - 26751
Meridian - 26751 2008-12-27 13:29:40 -0600 Report

I also feel like I am always under stress, but let me tell you what my doctor told me. The Christmas and New Year holidays are the most stressful time of the year. You may not even feel like you are stressed by them but both my sugar and blood pressure are higher this time of year. Check with your doctor and see what he says.

Anonymous 2008-12-27 13:15:39 -0600 Report

Make sure you ask your doctor about this before you try. I drink a 1/2 glass of red wine before bed and it has really helped my morning numbers. I used to be high and now I am between 90-110. My doctor said it was fine and do what works. That was the only thing I changed so I know it was the red wine. There are several discussions on this subject if you type in the search discusion.

Next Discussion: I've been so naughty »